MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381412
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
During the iv start, the nurse inserted the catheter needle and, as it began entering the vein, the needle folded and punctured through the side of the catheter.The needle exited through the catheter wall while part of the catheter remained inside my vein.The nurse immediately retracted the device and applied pressure to stop the bleeding.Serious injury: no.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaint that the needle pierced the iv catheter was confirmed and the cause appeared to be associated with use.Six photographs and five 24g insyte autoguard devices were provided for investigation.Four units were received in sealed unit packaging.No damage or defects were identified on the representative samples.The photos and open sample showed the needle protruding through the side of the 24g insyte autoguard iv catheter.The damaged sample exhibited evidence of use.Due to the presence of what appeared to be blood residue within the yellow adapter and between the catheter tip and the needle puncture site, it appeared that the catheter was able to access the vessel.The needle likely punctured the tubing after insertion.The instructions for use (ifu) state, "if the needle is partially or completely withdrawn from the catheter tubing during insertion, do not re-insert the needle into the catheter tubing as damage may occur." no defects associated with the manufacturing process could be identified from the photographs or returned samples.Manufacturing controls are in place to mitigate the occurrence of this type of failure.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24579268
Report Number1710034-2026-00264
Device Sequence Number21140481
Product Code FOZ
UDI-Device Identifier00382903814121
UDI-Public(01)00382903814121(10)5120118
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381412
Device Lot Number5120118
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown